advertisement

Depression

Question
Posted by: Heather Raubenheimer | 2020/05/17

Q.

Lexamil 20mg and Urbanol 5mg

My sister has been prescribed these two dugs together and I would like to know if this is normal as she is experiencing nausea ,chills ,excessive sweating and generally no feeling well could this be a side effect I would like advise

Expert's Reply

A.

Depression expert
- 2020/05/18

Hello Heather,
You don't mention why she has been prescribed anything at all, but presumably it is most likely to be because of complaints of depression, perhaps with anxiety.
Lexamil is a trade name for the drug Escitalopram, which is used for both depression and anxiety, and has been found useful.  We vary individually in how sensitive we are to different side-effects, but this drug may produce a range of such effects, including : dizziness, shakiness, drowsiness, loss of appetite and dry mouth, sweating, nausea, and some reduction of interest in sex and/or difficulties in functioning sexually.
Such effects are not universal or compulsory, but may occur, usually mainly in the first couple of weeks while the body is adjusting to the drug, and before it has shown its full eventual benefits ; and usually reduce and fade away,
Urbanol is a trade name for Clobazam, a sedative tranquillizer related to Valium, very popular with some GPs, and I personally feel it is over-used.  It is not a treatment for depression, and anxiety disorder is better treated with the modern antidepressants, anyway. If someone is extremely anxious, some doctors like to use a drug like Urbanol for the first few days, to reduce that anxiety : it has a rapid onset of sedation, whereas the effects of antidepressants take a couple of weeks to develop their full benefits.
Urbanol's side-effects can include drowsiness, dizziness, sleep problems, slurred speech and reduced concentration.
If she is concerned about such side-effects, she may want to call and discuss this with her doctor, who may want to adjust the doses or perhaps vary the drugs themselves. You don't  mention how long she has been taking them, as they may be beginning to reduce already.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.